The Lupus Forum banner

1 - 8 of 8 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hi, i'm Neal, i was diagnosed with Lupus about ten years ago, although i had a very bad time at the start, with a lot of damage to my heart and lungs,i manage pretty well now and am able to work full time,one thing i would like some advice or help with are skin problems, i'm left with red patches either side of my neck. are there any creams that might help reduce the redness, or any general advice on skin care, thanks
 

·
Registered
Joined
·
7,800 Posts
Hi Neal,

I'm afraid I don't have any advice for your skin problems as mine are pretty minor but I just wanted to say a quick hello and welcome you to the site :)

I'm sure someone else will be along soon to help with your question.
It might be an idea to ask the question again in the "symptoms" section of the site as some members don't read this section much.

bye for now,
Katharine
 

·
Registered
Joined
·
8 Posts
Hi Neal,

I get really sore donw either side of my nose and so far havent found anything to deal with the redness or patches, i dont tend to get much of a butterfly mark, but i do get soreness and redness, so any advice for creams etc would be welcome here too :)
 

·
elisabethm
Joined
·
512 Posts
Hi Neil i got a good cream from my doctor it is called.Betnovate RD Cream. There are two kinds of this cream the other one just Betnovate Both of them take the itching out of your neck but i have found the one with the RD in it is the best hope you get something to help you best wishes to you from elisabeth
 

·
Registered
Joined
·
14,661 Posts
Hello Neal

I'm sorry about the redness but glad you are coping otherwise.:)
If it is just redness left over from active disease without any other symptoms like itching or scaliness or signs of continuing activity ( although sides of neck is rather an odd place ), I doubt that steroid creams will help. In fact they might worsen and harm in new ways

Often the redness left over from lupus skin problems is due to the tiny capilliaries being stretched, vasculopathy. So the blood shows through more. The only treatment for this that I know of is laser therapy that will "kill off" those veins, same as for spider veins anywhere.
One of the possible side effects of overuse of steroid creams is a condition known technically as telangiectasia, a fine network of little reddy purple capillaries like spider veins. I have some of that on my face from long use of steroids in prehistoric times. Maybe there are some creams that will help shrink the veins.

See
http://dermnetnz.org/treatments/topical-steroids.html

for use of steroid creams and side effects.


Skin care in general : the first rule for people with lupus is to avoid sun even if their skin doesn't appear to be affected. Second, avoid irritation of any sort, this might mean using very mild perfume free products and treatments. I am not sure quite sure what treatments a man might be going in for ( :) ) but perhaps shaving is one possible irritant ? My husband shaves a bit down his neck he says. Avoid hot water and rubbing or hearty towelling, Just pat dry, and a soothing light moisturising cream very lightly applied can do no harm.

I think you should get expert advice to try to determine the cause and treatment options. If you do get laser therapy make absolutely sure that the doctor is experienced and knows about lupus skin. It is advisable to be on anti malarial therapy to help avoid triggering new lesions.
If you aren't on an anti malarial it could be a good idea to help keep disease activity down and things getting worse, though I doubt if it will help existing damage - if that is what the marks are.

If the marks are really embarassing consider using a specialist camouflage make up. One good one that is fairly easily found in Boots and places like Superdrug, at least in my area, is Revlon's Colorstay. Not good for shirt collars I must say although it does have excellent staying power otherwise. A green skin cream or powder can help reduce redness although if the skin is very rough it doesn't work so well because it settles in the little cracks.

Wishing you the best of luck

Clare
 
1 - 8 of 8 Posts
Top